Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 24, 2016, 4:11 AM CDT for Winneshiek County, Iowa. It took effect at Aug 24, 2016, 8:21 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 4:11 AM CDT (09:11 UTC)
- In effect from
- Aug 24, 2016, 8:21 AM CDT
- Expired
- Aug 24, 2016, 8:54 PM CDT
- In force
- 13 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Winneshiek County, IA
The radar
The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Upper Iowa River at Bluffton (BLFI4). The gauge peaked at 14.35 ft at Aug 24, 2016, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05387440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
197 WGUS43 KARX 240911 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 411 AM CDT WED AUG 24 2016 .Thunderstorms have produced heavy rain across the area. Flooding is expected. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-242111- /O.NEW.KARX.FL.W.0023.160824T1321Z-160825T0154Z/ /BLFI4.1.ER.160824T1321Z.160824T1700Z.160824T1954Z.UU/ 411 AM CDT WED AUG 24 2016 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Upper Iowa River AT Bluffton. * from this morning to this evening. * At 3:45 AM Wednesday the stage was 12.1 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.8 feet by today. The river will fall below flood stage by today. * Impact...At 14.2 feet...WATER GOES OVER THE ROAD NEAR BLUFFTON && LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 $$
4 follow-up statements
976 WGUS83 KARX 241220 FLSARX Flood Statement National Weather Service La Crosse WI 720 AM CDT WED AUG 24 2016 ...Flooding Continues along the Upper Iowa River... .Extremely heavy rainfall overnight has resulted in flooding along the Upper Iowa River and its tributaries. Over 7.5 inches of rain was reported near Decorah, and over 5.5 inches was reported near Dorchester. Reports between 3 and 5 inches were very common around the area. This is causing significant flooding. The latest forecast information is provided below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-250224- /O.EXT.KARX.FL.W.0023.160824T1401Z-160825T0224Z/ /BLFI4.1.ER.160824T1401Z.160824T1700Z.160824T2024Z.UU/ 720 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River at Bluff ton. * until this evening...Or until the warning is cancelled. * At 6:45 AM Wednesday the stage was 13.4 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 14.4 feet by this afternoon. * Impact...At 14.2 feet...Water may go over the road near Bluff ton. && LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 $$ IAC191-250320- /O.EXT.KARX.FL.W.0021.000000T0000Z-160825T1912Z/ /DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0112Z.NO/ 720 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River at Decorah. * until Thursday afternoon...Or until the warning is cancelled. * At 6:45 AM Wednesday the stage was 12.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 14 feet by this afternoon. * Impact...At 14.0 feet...Major flooding may occur outside the areas protected by the levee. && LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182 $$ IAC005-250320- /O.EXT.KARX.FL.W.0022.000000T0000Z-160827T0720Z/ /DCHI4.3.ER.160824T0746Z.160824T1800Z.160826T1320Z.NR/ 720 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Dorchester Hwy 76. * until late Friday night...Or until the warning is cancelled. * At 6:00 AM Wednesday the stage was 19.3 feet. * Flood stage is 14.0 feet. * Major flooding is occurring and flooding near record levels is forecast. * Forecast...The river will continue rising to between 22 and 22.5 feet this afternoon. * Impact...At 17.0 feet...Iowa Highway 76 is overtopped just north of the gage site. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$ MW
206 WGUS83 KARX 241514 FLSARX Flood Statement National Weather Service La Crosse WI 1014 AM CDT WED AUG 24 2016 ...Flooding Continues along the Upper Iowa River... .Extremely heavy rainfall overnight has resulted in flooding along the Upper Iowa River and its tributaries. Over 7.5 inches of rain was reported near Decorah, and over 5.5 inches was reported near Dorchester. Reports between 3 and 5 inches were very common around the area. This is causing significant flooding. The latest forecast information is provided below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-250300- /O.EXT.KARX.FL.W.0023.000000T0000Z-160825T0300Z/ /BLFI4.1.ER.160824T1301Z.160824T1700Z.160824T2100Z.UU/ 1014 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River AT Bluffton. * until this evening...Or until the warning is cancelled. * At 9:45 AM Wednesday the stage was 14.4 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.5 feet around noon. * Impact...At 14.2 feet...Water goes over the road near Bluffton. && LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 $$ IAC191-250614- /O.EXT.KARX.FL.W.0021.000000T0000Z-160825T2315Z/ /DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0515Z.NO/ 1014 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Decorah. * until Thursday evening...Or until the warning is cancelled. * At 9:45 AM Wednesday the stage was 13.2 feet. * Flood stage is 12.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 13.5 feet by today. * Impact...At 13.0 feet...Residential flooding on the west side of town is possible. Street and storm sewer flooding on the east side of town south of the levee can cause basement flooding if flood stage is exceeded for an extended period of time. && LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182 $$ IAC005-250614- /O.EXT.KARX.FL.W.0022.000000T0000Z-160827T1200Z/ /DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T1800Z.NR/ 1014 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Dorchester Hwy 76. * until Saturday morning...Or until the warning is cancelled. * At 9:00 AM Wednesday the stage was 19.8 feet. * Flood stage is 14.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 22.0 feet by this afternoon. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$ MW
182 WGUS83 KARX 241654 FLSARX Flood Statement National Weather Service La Crosse WI 1154 AM CDT WED AUG 24 2016 ...Heavy Rainfall Overnight Causing Flooding... .Extremely heavy rainfall overnight is resulting in rapid rises on several creeks and rivers across northeast Iowa and southwest Wisconsin. Flood Warnings are in effect for the locations listed below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && WIC023-250754- /O.CON.KARX.FL.W.0025.000000T0000Z-160826T2000Z/ /GMIW3.1.ER.160824T1116Z.160824T1800Z.160825T2000Z.NO/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Kickapoo River At Gays Mills. * until Friday afternoon...Or until the warning is cancelled. * At 6:00 AM Wednesday the stage was 13.0 feet, and the river is estimated to be between 13 and 14 feet as of 11 am. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...Rise to a crest around 14.0 feet this afternoon. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081 $$ WIC023-250754- /O.EXT.KARX.FL.W.0024.000000T0000Z-160826T1200Z/ /STEW3.1.ER.160824T1530Z.160825T0000Z.160825T1800Z.NO/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Kickapoo River At Steuben. * until Friday morning...Or until the warning is cancelled. * At 10:45 AM Wednesday the stage was 12.0 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.4 feet by this evening. * Impact...At 12.5 feet...Water reaches the bottom support beams of the bridge. && LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082 $$ IAC043-250754- /O.CON.KARX.FL.W.0027.160824T1819Z-160828T0224Z/ /EKDI4.3.ER.160824T1819Z.160826T0000Z.160827T0824Z.NO/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Turkey River At Elkader. * until Saturday evening...Or until the warning is cancelled. * At 10:45 AM Wednesday the stage was 8.9 feet, and rising rapidly. * Flood stage is 12.0 feet. * Major flooding is forecast. * Forecast...Rise above flood stage by today and continue to rise to near 25.0 feet by Thursday afternoon. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-250754- /O.CON.KARX.FL.W.0028.160825T0607Z-160827T2339Z/ /GRBI4.3.ER.160825T0607Z.160826T0600Z.160827T0539Z.NO/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Turkey River At Garber. * from late tonight to Saturday evening...Or until the warning is cancelled. * At 11:15 AM Wednesday the stage was 8.8 feet. * Flood stage is 17.0 feet. * Major flooding is forecast. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 26.0 feet by Friday morning. * Impact...At 26.0 feet...The earthen levee at Elkport is threatened, just upstream of Garber. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC191-250600- /O.EXT.KARX.FL.W.0023.000000T0000Z-160825T0600Z/ /BLFI4.1.ER.160824T1301Z.160824T1700Z.160825T0000Z.UU/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River AT Bluffton. * until late tonight...Or until the warning is cancelled. * At 10:45 AM Wednesday the stage was 14.3 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will crest near 14.8 feet this afternoon. * Impact...At 14.2 feet...Water goes over the road near Bluffton. && LAT...LON 4340 9197 4345 9197 4349 9186 4336 9181 4334 9187 $$ IAC191-250754- /O.CON.KARX.FL.W.0021.000000T0000Z-160825T2315Z/ /DEHI4.2.ER.160824T0917Z.160824T1800Z.160825T0515Z.NO/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Decorah. * until Thursday evening...Or until the warning is cancelled. * At 10:45 AM Wednesday the stage was 13.6 feet. * Flood stage is 12.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will hold near this level this afternoon before beginning to fall by evening. * Impact...At 13.0 feet...Residential flooding on the west side of town is possible. Street and storm sewer flooding on the east side of town south of the levee can cause basement flooding if flood stage is exceeded for an extended period of time. && LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182 $$ IAC005-250754- /O.CON.KARX.FL.W.0022.000000T0000Z-160827T1200Z/ /DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T1800Z.NR/ 1154 AM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Dorchester Hwy 76. * until Saturday morning...Or until the warning is cancelled. * At 11:00 AM Wednesday the stage was 20.1 feet. * Flood stage is 14.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 22.0 feet this afternoon. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$ MW
988 WGUS83 KARX 242037 CCA FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 321 PM CDT WED AUG 24 2016 .WATER LEVELS WERE BEGINNING TO FALL SLOWLY ALONG PARTS OF THE UPPER IOWA RIVER. THE RIVER IS NOW BELOW FLOOD STAGE AT BLUFFTON...SO THE WARNING THERE HAS BEEN CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT ONLY TAKES TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON'T DROWN! ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC191-242100- /O.CAN.KARX.FL.W.0023.000000T0000Z-160824T2100Z/ /BLFI4.1.ER.160824T1301Z.160824T1430Z.160824T1725Z.NO/ 321 PM CDT WED AUG 24 2016 THE FLOOD WARNING IS CANCELLED FOR THE UPPER IOWA RIVER AT BLUFFTON. * AT 2:45 PM WEDNESDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER CRESTED AT 14.41 THIS MORNING AND IS NOW PAST ITS CREST. THE RIVER WILL CONTINUE A SLOW FALL THROUGH THURSDAY MORNING. $$ MW
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 24, 2:36 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 24, 2:36 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 236 AM CDT WED AUG 24 2016 .SHORT TERM...(Today and Tonight) Issued at 236 AM CDT Wed Aug 24 2016 Dealing with major flash flood scenario across northeast tier of counties in Iowa early this morning with large swath of 4"+ rainfalls likely. Already issued some site specific river flood warnings but amount of impact likely to be seen after daybreak today. Area is primed with bulls-eye of precipitable water near 2" and low level jet impacting outflow boundary from nearly steady state convection. To the south of convection steady low level inflow with 70+ surface dew points continues to advect into this east-west orientated line of storms. Legacy rainfall estimates off radar are underestimating rainfall while Dual Pol is just a bit high. Needless to say, combination of watches and warnings are in effect. Closed low continues to slowly move east across southern Canadian prairies leaving western Great Lakes in southwest flow and favorable jet dynamics for good updrafts/lift. Minor waves moving through this flow spawned earlier convection, but low level moisture transport starts to shift east gradually this morning so feeling is convection will gradually end from west to east to follow suit. Lower confidence on how later in the day will pan out with some short term guidance suggesting another wave could advect northeast in flow and work on slow moving frontal boundary. While rain threat will shift east, continued small risks in south and southeast areas. Cooler and drier air begins to shift in for tonight and push any remaining rain threats off to the southeast. .LONG TERM...(Thursday through Tuesday) Issued at 236 AM CDT Wed Aug 24 2016 Medium range guidance suggests closed low opens up and moves east along US and Canadian border for latter part of week. This will mean quiet few days with short term upper ridge returning into Friday. May see some early morning valley fog setup but did not have time to work those details into the forecast database right now. Will have to add these features as time permits. Next wave enters the picture by Friday night with moisture transport returning. This is a quick moving wave and threat of any severe weather for Saturday time frame may not fall into place with limited moisture return. Again, this will have to be watched for later detail. Early next week looking quiet behind wave. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1231 AM CDT Wed Aug 24 2016 Showers and storms continue to work across the region but will gradually fade the next few hours, allowing for lower stratus to develop in their wake. For the moment, continue to expect ceilings to lower to MVFR at LSE and likely IFR for RST, but confidence in how long those lower ceilings stick around today remains low. Should see quick improvement into the afternoon as a cold front arrives and much drier air sweeps across the area. && .HYDROLOGY... Issued at 236 AM CDT Wed Aug 24 2016 Copious amounts of rain overnight have led to widespread and serious flash flooding in far northeastern Iowa into southwest Wisconsin. Rivers on the rise and site specific forecasts put together to get some flood warnings out with as much lead time as we could. Some locations could have moderate to major flooding very quickly today with 5"+ rainfall totals still coming in. Warnings will continue for much of the region for awhile this morning. Forecasts from the River Forecast center will be made available as soon as possible. && .ARX Watches/Warnings/Advisories... WI...Flash Flood Watch until Noon CDT today for WIZ053>055. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...Lawrence HYDROLOGY...Shea
Hazardous weather outlook, Aug 24, 1:32 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 132 AM CDT WED AUG 24 2016 IAZ018-019-029-030-MNZ079-086>088-WIZ017-029-032>034-041>044-061- 251200- FLOYD-CHICKASAW-FAYETTE-CLAYTON-WABASHA-DODGE-OLMSTED-WINONA- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-GRANT- 132 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN... NORTH CENTRAL WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. STORMS COULD BE STRONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-MNZ094>096-WIZ053>055-251200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-MOWER-FILLMORE-HOUSTON- VERNON-CRAWFORD-RICHLAND- 132 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME AREAS. BE ALERT FOR RISING WATER LEVELS AND BE PREPARED TO MOVE TO HIGHER GROUND. FLOODING IS ESPECIALLY DIFFICULT TO RECOGNIZE AT NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE CHANCES FOR THUNDERSTORMS WEDNESDAY AND FROM LATER FRIDAY NIGHT INTO TUESDAY. A FEW STORMS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN MAY BE STRONG ON WEDNESDAY WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
In the hours before
Local storm report, Aug 24, 3:13 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
313 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM FLASH FLOOD 2 SE BELL CENTER 43.27N 90.81W
08/24/2016 CRAWFORD WI LAW ENFORCEMENT
MUD SLIDE WITH TREES IN THE ROAD REPORTED ON
COUNTY RD S.
&&
LAWRENCELocal storm report, Aug 24, 3:29 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLASH FLOOD 1 E PROTIVIN 43.22N 92.07W
08/24/2016 WINNESHIEK IA 911 CALL CENTER
WATER UP TO KNEES IN RESIDENCE AND EVACUATING
&&
SHEALocal storm report, Aug 24, 3:33 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
333 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD STEUBEN 43.18N 90.86W
08/24/2016 CRAWFORD WI 911 CALL CENTER
MUDSLIDES ON HIGHWAY 179. WATER OVER BRIDGE AT OLD
HIGHWAY 61.
&&
SHEALocal storm report, Aug 24, 3:47 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
347 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 3 S DORCHESTER 43.42N 91.51W
08/24/2016 M5.56 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 S DORCHESTER /DCHI4R2/.
0331 AM HEAVY RAIN 4 NE RICEVILLE 43.40N 92.50W
08/24/2016 M4.25 INCH HOWARD IA MESONET
MESONET STATION 3 NE RICEVILLE /E4652/.
0245 AM HEAVY RAIN 1 ENE BLUFFTON 43.41N 91.90W
08/24/2016 M4.23 INCH WINNESHIEK IA MESONET
MESONET STATION BLUFFTON /BLFI4/.
0245 AM HEAVY RAIN STEUBEN 43.18N 90.86W
08/24/2016 M3.77 INCH CRAWFORD WI MESONET
MESONET STATION STEUBEN /STEW3/.
0245 AM HEAVY RAIN 2 SSE BASSETT 43.03N 92.50W
08/24/2016 M3.68 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION IONIA 2W /IONI4/.
0311 AM HEAVY RAIN DE SOTO 43.42N 91.19W
08/24/2016 M3.56 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/.
0845 PM HEAVY RAIN 2 SSE BASSETT 43.03N 92.50W
08/23/2016 M3.37 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION IONIA 2W /IONI4/.
0307 AM HEAVY RAIN 3 WNW WAUKON JCT 43.17N 91.24W
08/24/2016 M3.31 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 SE WATERVILLE /YSPI4/.
0330 AM HEAVY RAIN CHARLES CITY 43.06N 92.67W
08/24/2016 M3.08 INCH FLOYD IA MESONET
MESONET STATION CHARLES CITY-CEDAR RIVER
/CCYI4/.
0830 PM HEAVY RAIN CHARLES CITY 43.06N 92.67W
08/23/2016 M3.03 INCH FLOYD IA MESONET
MESONET STATION CHARLES CITY-CEDAR RIVER
/CCYI4/.
0300 AM HEAVY RAIN READSTOWN 43.45N 90.76W
08/24/2016 M3.00 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/.
0130 AM HEAVY RAIN 5 E GREENLEAFTON 43.59N 92.11W
08/24/2016 M2.88 INCH FILLMORE MN MESONET
MESONET STATION PRESTON 6S /PCCM5/.
0303 AM HEAVY RAIN 1 ENE BOSCOBEL 43.15N 90.68W
08/24/2016 M2.83 INCH GRANT WI MESONET
MESONET STATION 1 ENE BOSCOBEL /BBLW3/.
0130 AM HEAVY RAIN 5 SSE GRAND MEADOW 43.63N 92.53W
08/24/2016 M2.62 INCH MOWER MN MESONET
MESONET STATION OSTRANDER 5WNW /SROM5/.
0300 AM HEAVY RAIN 2 S AUSTIN 43.64N 92.97W
08/24/2016 M2.26 INCH MOWER MN MESONET
MESONET STATION AUSTIN 3S /ASNM5/.
0245 AM HEAVY RAIN 5 SW WAUKON JCT 43.11N 91.26W
08/24/2016 M2.09 INCH ALLAMAKEE IA MESONET
MESONET STATION 4 ENE WATSON /YRII4/.
&&
SHEA
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Aug 24, 3:52 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM FLASH FLOOD 3 E PROTIVIN 43.22N 92.03W
08/24/2016 WINNESHIEK IA 911 CALL CENTER
COUNTY ROAD B16 IMPASSABLE DUE TO RISING WATER
&&
SHEALocal storm report, Aug 24, 4:06 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
406 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLOOD STACYVILLE 43.44N 92.78W
08/24/2016 MITCHELL IA 911 CALL CENTER
WATER OVER ROADS IN VARIOUS AREAS OF COUNTY.
0405 AM HEAVY RAIN OSAGE 43.28N 92.81W
08/24/2016 M4.31 INCH MITCHELL IA EMERGENCY MNGR
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:30 PM CDT | Special Weather Statement | ARX | Chickasaw, Winneshiek | 60 min |
| Aug 23, 9:10 PM CDT | Areal Flood Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 3 hr |
| Aug 23, 9:57 PM CDT | Areal Flood Warning | ARX | Chickasaw, Floyd, Howard | 9 hr |
| Aug 23, 10:11 PM CDT | Flash Flood Warning | ARX | Winneshiek | 4 hr |
| Aug 24, 12:21 AM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 4 hr |
| Aug 24, 1:02 AM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
| Aug 24, 2:05 AM CDT | River Flood Warning | ARX | Winneshiek | 25 hr |
| Aug 24, 2:05 AM CDT | River Flood Warning | ARX | Allamakee | 3 days |
| Aug 24, 3:36 AM CDT | Areal Flood Warning | ARX | Fayette | 32 hr |
| Aug 24, 3:48 AM CDT | Flash Flood Warning | ARX | Chickasaw, Howard | 3 hr |
| Aug 24, 4:17 AM CDT | Areal Flood Warning | ARX | Howard, Mitchell | 3 hr |
| Aug 24, 6:46 AM CDT | Flash Flood Warning | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 6 hr |
| Aug 24, 8:00 AM CDT | River Flood Warning | ARX | Floyd | 48 hr |
| Aug 24, 8:59 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Aug 24, 8:59 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Aug 24, 10:38 AM CDT | Special Weather Statement | ARX | Chickasaw, Winneshiek | 82 min |
| Aug 24, 11:03 AM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 24 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.